My daugher is having a "possible" problem with taking Vyvanse. I need help.

Melissa - posted on 05/04/2012 ( 1 mom has responded )




My daughter is 9 years old and was put on Vyvanse for her ADHD about 4 months ago. The first week was wonderful she was calm, focused, and it seemed we had finally found the right medication for her. However, after the first week things began to decline, she became moody, cried a great deal, but the worst part is the anger she displays. She has physically lashed out at myself and her Dad used foul language towards me that we do not use in our home and she is continuing to escalate in her mood swings, today she lashed out at my Mother (her Nana) that she loves and adores. This hurt not only me but my Mom that has always been close to my daughter. We have asked her pediatrician if this could be a side effect and he said no more than likely not, so we went and spoke with a child psychologist who said no Vyvanse does not cause those kinds of problems so we went to another child psychologist and he said that yes Vyvanse can cause these problems so he suggested decreasing her amount from 30mg to 15mg. We started the decrease this week and for one day she was great then back to the same old same old. We were told to now skip a day and then give 15mg the next day and rotate that schedule for a week and she should be weaned off of the medication. I am wondering if anyone else has had this type of problem with their child on Vyvanse. We are desparate for any kid of help anyone can give us. We have tried all types of discipline and none seem to work she is a fire ball when it comes to being determined to do what she wants to do. She refuses to go to school, she is late more often than not when she does go, and she has now started not caring about her appearance. I am so worried about her so please does someone have any ideas.


Katherine - posted on 05/05/2012




Ummm yes it CAN. I have heard of a lot of people complain about these side effects.


All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Vyvanse:

Constipation; decreased appetite; diarrhea; dizziness; dry mouth; headache; increased sweating; mild irritability, nervousness, or restlessness; nausea; trouble sleeping; unpleasant taste; upper stomach pain; vomiting; weight loss.

Seek medical attention right away if any of these SEVERE side effects occur when using Vyvanse:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); agitation; blurred vision or other vision changes; change in sexual ability or desire; chest pain; fainting; fast or irregular heartbeat; fever; hallucinations; new or worsening mental or mood changes; seizures; severe or persistent headache; severe or persistent irritability, nervousness, or restlessness; shortness of breath; tremor; uncontrolled speech or muscle movements (eg, tics); unusual weakness or tiredness.

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms